# SDR USAASB00209

- Difficulty date: August 6, 2000
- Submitted: October 6, 2000
- Operation: Air carrier
- Aircraft: N356US
- Make and model: Boeing 737301
- Aircraft serial: 23559
- Engine: Ge CFM563B1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Stalled
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, R, J
- Precautionary procedure: A

## Discrepancy

ORD - FLT 1142 - DURING CLIMB-OUT AT FL080, THE NR 1 ENGINE THROTTLE ADVANCED RAPIDLY AND EGT WENT TO THE LIMIT.  AUTOTHROTTLES WERE DISCONNECTED.  ABOUT ONE MINUTE LATER, THE NR 1 ENGINE COMPRESSOR STALLED AND EGT RAPIDLY CLIMBED.  THROTTLES WERE BROUGHT BACK TO ALMOST IDLE.  ENGINE LIMITS WERE NORMAL AT IDLE RPM.  FLIGHT RETURNED TO FIELD AT ORD AND LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE REVEALED THAT A CARDBOARD BOX WAS INJESTED INTO THE NR 1 ENGINE. REMOVED FOD FROM NR 1 ENGINE.  ACCOMPLISHED BOROSCOPE INSPECTION OF NR 1 ENGINE HPC 1ST, 3RD, 5TH AND 9TH STAGES, COMBUSTIONS CHAMBER, NOZZLE GUIDE VANES, HPT AND 1ST STAGE LPT.  NO DAMAGE NOTED.  ACCOMPLISHED MAXIMUM POWER ASS
